MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401451
Medical Device Problem Codes Collapse (1099); Fluid/Blood Leak (1250); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the cylinders from this ambicor penile prosthesis (app) were not inflating when the patient used the pump.During evaluation, the physician attempted to inflate the device and found it working properly.A surgical procedure was performed in which the original device was explanted and replaced.There were no patient complications reported.
 
Event or Problem Description
It was reported that the cylinders from this ambicor penile prosthesis (app) were not inflating when the patient used the pump.During evaluation, the physician attempted to inflate the device and found it working properly.Fluid loss was observed in the device, and the pump bulb remained flat.A surgical procedure was performed in which the original device was explanted and replaced.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this ambicor penile prosthesis (app) underwent a thorough analysis.The first cylinder was visually and microscopically inspected and leak tested.A hole was identified in the proximal end of the first cylinder caused by a sharp instrument, and the cylinder did not pass the leakage test.The second cylinder was visually inspected and leak tested.No damage or abnormalities were observed, and the cylinder passed all testing performed.The pump was visually inspected and leak tested.No damage or abnormalities were observed, and the pump passed all testing performed.Based on the available test results and investigation, the reported allegations of cylinder difficult to inflate, fluid leak, and pump collapsed/dimpled/flat could not be confirmed.The reported hole or perforation was confirmed as a secondary failure caused during the explant procedure because it is consistent with sharp instrument damage.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Based on the information available, a conclusion code of cause not established was assigned to this investigation.

Brand Name
AMS AMBICOR
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22286935
Report Number2124215-2025-39737
Device Sequence Number15591287
Product Code FHW
UDI-Device Identifier00878953000954
UDI-Public(01)00878953000954(17)260909(10)1000593257
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/09/2026
Device Model Number72401451
Device Catalogue Number72401451
Device Lot Number1000593257
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer06/20/2025
10/10/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/18/2025
11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown